Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 5, 2007, 2:07 AM CST for Yalobusha County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 2:07 AM CST (08:07 UTC)
- Expired
- Jan 5, 2007, 4:00 AM CST
- In force
- 113 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 050808 FFWMEG MSC161-051000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 207 AM CST FRI JAN 5 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 AM CST * AT 203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY...VELMA AND COFFEEVILLE .ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. .TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. LAT...LON 3416 8955 3388 8953 3393 8990 3414 8988 $$
1 follow-up statement
000 WGUS74 KMEG 050958 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 358 AM CST FRI JAN 5 2007 MSC161-051008- YALOBUSHA MS- 358 AM CST FRI JAN 5 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CST FOR YALOBUSHA COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3416 8955 3388 8953 3393 8990 3414 8988 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:23 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 4, 9:23 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 923 PM CST THU JAN 4 2007 .DISCUSSION... THE WINDS ASSOCIATED WITH THE WAKE LOW HAVE DISSIPATED THIS EVENING. SOME WIND DAMAGE AND POWER OUTAGES WERE REPORTED IN DECATUR COUNTY TN EARLIER THIS EVENING. THE UPPER LOW OVER SOUTHEAST TEXAS WILL MOVE TOWARDS CENTRAL MS OVERNIGHT. IN THE MEANTIME...WIDESPREAD SHOWERS WILL SPREAD NORTH ACROSS N MS BRINGING MORE RAIN INTO W TN...NE AR AND THE MO BOOTHEEL. HAVE ADJUSTED OVERNIGHT LOWS UPWARD SIGNIFICANTLY. NOT ANTICIPATING MUCH IN THE WAY OF TEMPERATURE CHANGES FOR MOST AREAS FROM THEIR CURRENT TEMPERATURE. && .PREV DISCUSSION... (ISSUED 606 PM CST THU JAN 4 2007) DISCUSSION... A WAKE LOW HAS DEVELOPED ON THE BACK EDGE OF THE PRECIPITATION WHICH HAS CAUSED WIND GUSTS NEAR 40 MPH MAINLY ACROSS WEST TENNESSEE AND NORTHERN MISSISSIPPI. EXPECT SUSTAINED WIND NEAR 25 MPH WITH GUSTS TO 40 MPH THROUGH AT LEAST 9 PM. CANNOT PINPOINT THE EXTENT OF THE HIGHER WINDS SINCE AREA OBS INDICATE MUCH WEAKER WINDS. HOWEVER...MEMPHIS...TUNICA...OLIVE BRANCH AND JACKSON TN HAVE REPORTED THE HIGHER WIND SPEEDS. AN UPDATE TO RAIN CHANCES WILL BE IN ORDER IN THE NEXT FEW HOURS. WILL ALSO MONITOR THE WIND ADVISORY. PREV DISCUSSION... (ISSUED 144 PM CST THU JAN 4 2007) DISCUSSION... A SURFACE LOW IS OVER SOUTHWEST ARKANSAS AS OF 01Z WHILE THE UPPER LEVEL LOW IS STILL POSITIONED OVER EASTERN TEXAS. AN AREA OF RAIN CONTINUES TO STREAM UP FROM THE SOUTH ACROSS THE MIDSOUTH. THIS IS AHEAD OF THE UPPER LEVEL LOW AND IS ASSOCIATED WITH GOOD UPPER LEVEL DYNAMICS WITH THE UPPER JET OVER THE REGION AND GOOD MOISTURE TRANSPORT INTO THE AREA FROM THE GULF. THE GFS APPEARS TO HAVE THE BETTER HANDLE ON THE RAIN SHIELD ACROSS THE REGION AND RADAR TRENDS SUGGEST THAT THE RAIN MAY COME TO AN END OVER PORTIONS OF EASTERN ARKANSAS BEFORE 00Z. REGARDLESS...WILL CONTINUE LIKELY CHANCES OVER MUCH OF EAST ARKANSAS WITH SEVERAL SURFACE OBS STILL REPORTING LIGHT RAIN OVER CENTRAL ARKANSAS BEHIND THE MAIN RAIN AREA. ELSEWHERE...HIGH RAIN CHANCES WILL CONTINUE AS THE RAIN SHIELD STEADILY PROGRESSES EASTWARD. MODELS CONTINUE TO SUPPORT JUST A LITTLE INSTABILITY WITH THE MAIN RAIN SHIELD SO A RUMBLE OF THUNDER CAN NOT BE RULED OUT. WILL CONTINUE LOW RAIN CHANCES INTO FRIDAY AS MODELS SHOW THE UPPER LEVEL LOW MOVING THROUGH THE REGION. EVEN THOUGH THE DEEPER LEVEL MOISTURE WILL HAVE MOVED EAST OF THE REGION...THE UPPER LEVEL SUPPORT COULD STILL SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE MAINLY IN THE MORNING HOURS BEFORE THE CLOUDS CLEAR OUT. SHOULD BE IN BETWEEN SYSTEMS FRIDAY NIGHT. THE GFS IS FASTER IN THE TIMING OF THE NEXT COLD FRONT (BRINGING IT THROUGH LATE FRIDAY NIGHT) THAN THE NAM. THE GFS SHOWS QPF OVER THE REGION BY 12Z SAT ALTHOUGH THERE IS LITTLE MOISTURE AT ANY OF THE SIGNIFICANT LEVELS. THE NAM SHOWS THIS AS WELL...BUT HAS THE QPF OVER THE REGION WITH ITS TIMING OF THE FRONT ON SATURDAY AND DOES SHOW SOME MOISTURE TO WORK WITH. BY NO MEANS...NOT A LOT OF QPF. ENOUGH TO SUPPORT A LOW CHANCE. THE BETTER RAIN CHANCES CONTINUE TO BE SATURDAY NIGHT AND INTO SUNDAY AS A SHORTWAVE TROUGH TOGETHER WITH THE ENTRANCE REGION TO THE UPPER JET WILL DRAG AN AREA OF LOW PRESSURE NORTHWARD FROM THE CENTRAL GULF. MODELS CONTINUE TO INDICATE THAT THE BETTER RAIN CHANCES WILL BE TO THE SOUTHEAST DUE TO THE TRACK OF THE SURFACE LOW. HOWEVER...THERE IS SOME RUN TO RUN VARIABILITY IN THE TRACK OF THIS LOW. AS IT STANDS NOW...THE BULK OF THE RAIN WILL HOLD ROUGHLY SOUTH OF INTERSTATE 40. ONCE THIS SYSTEM CLEARS THE REGION LATE SUNDAY...THE UPPER FLOW WILL BECOME NORTHWESTERLY AND ESCORT COOLER TEMPERATURES INTO THE AREA. A COUPLE WEAK FRONTS COULD WORK THROUGH THE REGION BUT THERE SHOULDNT BE MUCH MOISTURE TO WORK WITH. GENERALLY...HIGH PRESSURE SHOULD DOMINATE RESULTING IN DRY CONDITIONS FOR THE REMAINDER OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... MEM 56 63 50 60 / 90 20 10 20 MKL 59 62 47 60 / 90 20 10 20 JBR 50 59 47 56 / 50 20 10 20 TUP 60 64 48 63 / 100 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Jan 4, 3:32 AM CST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 AM CST THU JAN 4 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 AM CST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 6:03 PM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more | 3 hr |
| Jan 5, 2:40 AM CST | Flash Flood Warning | MEG | Lafayette | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.